Related Experiment Video
Updated: Mar 7, 2026

Development of a Preclinical Inhalation Model to Test Vaporized Cannabis Distillates
Published on: May 30, 2025
Profound hypotension and bradycardia in the setting of synthetic cannabinoid intoxication - A case series
David O Andonian1, Shauna R Seaman2, Elaine B Josephson2
1SUNY Upstate Medical University, Department of Emergency Medicine.
Abstract:
Cannabinoids are the most commonly used illegal substances in the world [1]. Synthetic Cannabinoids (SCB) are also known as "Spice", "K2", "Spike", "herbal incense", "Cloud 9", "Mojo" and many others are becoming a large public health concern due to their increasing use, unpredictable toxicity, and abuse potential [2]. The most common reported toxicities with SCB use based on studies using Texas Poison control record are tachycardia, agitation and irritability, drowsiness, hallucinations, delusions, hypertension, nausea, confusion, dizziness, vertigo, chest pain, acute kidney injury, seizures, heart attacks and both ischemic and hemorrhagic strokes [3]. The Emergency Department (ED) here at Lincoln Medical Center has certainly seen a sizeable volume of K2 abusers who present displaying a spectrum of symptoms as noted above. However, during a concentrated outbreak of K2 use in the summer of 2015, a large cohort of patients presented with a toxidrome not previously described in any published literature. This included marked bradycardia and hypotension while maintaining global neurologic function. Although these patients were drowsy and sleepy at presentation, tactile stimuli would arouse these patients to awaken and participate in an interview. The patients described in this case series, appeared to be on the brink of cardiovascular collapse. The vital signs however normalized with intravenous fluid (IVF) hydration only, over the course of 6 to 7h, allowing a safe discharge from the ED.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
CNS Stimulants: Cocaine, Amphetamines and Cannabinoids
Drug Toxicity: Dose-Dependent Reactions
Sedatives and Hypnotics Drugs: Barbiturates
Desensitization and Tachyphylaxis
Drug toxicity: Idiosyncratic Reactions

